Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Tallahassee, FL

August 6, 2013Madison County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 6, 2013, 7:13 PM EDT for Madison County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2013, 7:13 PM EDT (23:13 UTC)
Expired
Aug 6, 2013, 8:15 PM EDT
In force
62 min
Issued by
NWS Tallahassee, FL

County Madison County, FL

The radar

The Tallahassee radar (KTLH), 70 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS82 KTAE 062313
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT TUE AUG 6 2013

FLZ019-070015-
MADISON FL-
713 PM EDT TUE AUG 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY IN 
THE FLORIDA BIG BEND...

* UNTIL 815 PM EDT

AT 710 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MADISON...MOVING WEST AT 10 MPH.

PEOPLE IN WESTERN MADISON COUNTY...INCLUDING THE CITY OF MADISON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3033 8373 3046 8370 3056 8363 3048 8340
      3036 8340
TIME...MOT...LOC 2313Z 095DEG 9KT 3043 8341

$$

17-GOULD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:46 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 6, 2:46 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT Tue Aug 6 2013

.NEAR TERM [Through Tonight]...

Convection has begun to fire on the Gulf and Atlantic sea breeze
fronts. Other convection is diving southeastward across northern and
central AL. There is sufficient moisture and instability available
today to expect coverage to continue to increase as the afternoon
progresses. Highest PoPs for the later afternoon and evening period
will be over the eastern and northwestern zones. It does appear that
the Atlantic sea breeze convection will make it westward into our
eastern zones and that the AL convection will reach our forecast
area as well. This scenario was depicted by the various WRF models.
Overnight lows will be a couple of degrees above average.

&&

.SHORT TERM [Wednesday Through Thursday]...

The upper ridge that has been centered over the Southern Plains
for several days will flatten out and spread northeast pushing the
persistent east coast trough north out of the Southeast through
Thursday. This will bring the rain forecast close to climatology
for a Type 2 seabreeze regime, favoring storms over north Florida
each afternoon. There may be enhancements to the seabreeze to our
west on Wednesday as a final piece of energy may fall into the
Southeast from the departing trough. On Thursday, slight
enhancements may be experienced to our east as an approaching
TUTT gradually breaks down the upper ridge from east to west. High
temperatures will continue to run above average, likely in the
middle to upper 90s.

&&

.LONG TERM [Thursday Night through Tuesday]...

Mostly zonal upper level flow will be experienced through next
Tuesday as a thin upper ridge will sit over our local area between
a TUTT passing over the Gulf, and a longwave trough across the
northern half of the country. At the surface, the local area will
be under the influences of the western reaches of the Bermuda
High. This will result in near average rain chances and
temperatures each day.

&&

.AVIATION [Beginning 19Z Tuesday]...

Scattered showers and thunderstorms are
expected to develop this afternoon. DHN, ABY and VLD are the
terminals most likely to see storms in the vicinity, although they
cannot be ruled out elsewhere. Overnight, we expect another round of
low stratus at the GA terminals with IFR ceilings and MVFR vsby. VLD
could briefly go IFR at VLD as well.

&&

.MARINE...

A continued weak pressure pattern with light winds and low seas
can be expected for the next several days. Scattered showers and
thunderstorms will be possible both day and night.

&&

.FIRE WEATHER...

Relative humidity values will remain well above critical levels
so Red Flag conditions are not anticipated for the foreseeable
future. Afternoon dispersion indices will remain low (30 or below)
on Wednesday over parts of the Florida Panhandle. Dispersion indices
will increase on Thursday.

&&

.HYDROLOGY...

After a recent gauge adjustment, the Aucilla River is back in
flood stage. Otherwise, all area rivers are below flood stage.
Forecasts for all river points suggest river levels to either
hold steady, or gradually decrease over the next several days.
Widespread heavy rains are not anticipated, with scattered
afternoon storms likely each day. Thus, small stream and river
flooding is not anticipated to be an issue through next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  96  75  95  74 / 20  40  30  40  20
Panama City   76  92  77  92  77 / 20  50  20  50  30
Dothan        74  95  73  95  74 / 30  50  30  30  30
Albany        74  94  73  96  74 / 30  40  20  20  20
Valdosta      72  95  72  95  73 / 30  30  30  30  20
Cross City    73  95  74  94  73 / 30  40  30  40  30
Apalachicola  75  91  77  90  78 / 20  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Wool
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Wool
MARINE...Harrigan
FIRE WEATHER...Wool
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Aug 6, 6:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EDT TUE AUG 6 2013

FLZ019-028-029-062345-
LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL-
650 PM EDT TUE AUG 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LAFAYETTE...
MADISON...AND TAYLOR COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 745 PM EDT

AT 648 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED AN AREA OF
STRONG THUNDERSTORMS 6 MILES WEST OF DOWLING PARK...OR NEAR DAY...
MOVING SLOWLY SOUTHWEST AT 5 MPH.

PEOPLE IN NORTHEASTERN TAYLOR...NORTHWESTERN LAFAYETTE AND SOUTHERN
MADISON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3010 8344 3027 8353 3040 8335 3016 8324
TIME...MOT...LOC 2249Z 067DEG 4KT 3025 8334

17-GOULD
Special weather statement, Aug 6, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT TUE AUG 6 2013

FLZ019-070015-
MADISON FL-
713 PM EDT TUE AUG 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR MADISON COUNTY IN
THE FLORIDA BIG BEND...

* UNTIL 815 PM EDT

AT 710 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR MADISON...MOVING WEST AT 10 MPH.

PEOPLE IN WESTERN MADISON COUNTY...INCLUDING THE CITY OF MADISON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3033 8373 3046 8370 3056 8363 3048 8340
      3036 8340
TIME...MOT...LOC 2313Z 095DEG 9KT 3043 8341

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 2:41 PM EDTRiver Flood WarningTAEJefferson, Madison, Taylor21 hr
Aug 6, 5:23 PM EDTSpecial Marine WarningTAE82 min
Aug 6, 6:50 PM EDTSpecial Weather StatementTAEMadison55 min
Aug 6, 7:44 PM EDTSpecial Weather StatementTAEWakulla31 min
Aug 6, 7:52 PM EDTSevere Thunderstorm WarningTAELeon, Wakulla23 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.